Dense Fog, Alexander
- When
- November 2, 12:00 AM CST to 8:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Surface high pressure extended from the Ozarks of Missouri to the upper Ohio Valley. Clear skies and light winds provided favorable conditions for widespread dense fog.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Surface high pressure extended from the Ozarks of Missouri to the upper Ohio Valley. Clear skies and light winds provided favorable conditions for widespread dense fog. Visibility was reduced to one-quarter mile or less.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 1, 10:57 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
1057 PM CST SUN NOV 1 2015
.UPDATE...
Issued at 1057 PM CST SUN NOV 1 2015
Widespread dense fog has developed across most of our counties,
except where cloud cover lingers in our southern west kentucky
counties. The clouds are making very slow progression north, so
believe the greatly reduced visibilities will continue. We went
ahead and issued a dense fog advisory for all but our southern
west kentucky counties through 15z.
UPDATE Issued at 516 PM CST SUN NOV 1 2015
Updated Aviation discussion for 00Z TAF Issuance.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 316 PM CST SUN NOV 1 2015
Fairly high confidence that most of this period will feature
warm and rainfree conditions with afternoon highs getting back
into the 70s.
A southern stream upper level low will make its way from the
TX/LA Gulf coast will gradually work its way ne into the TN River
Valley by Monday/Monday evening. It still appears as though most
of the moisture and associated precip will stay just south/east
of our forecast area...though much of wrn KY could experience
quite a bit of cloud cover. H50 ridge will then build into the
region on Tuesday. As heights rise...so will temps. As long as low
level cloud cover does not become an issue, we should see many
locations pop into the mid 70s Tuesday afternoon.
.LONG TERM...(Tuesday night through Sunday)
Issued at 316 PM CST SUN NOV 1 2015
Dry and unseasonably warm conditions will continue Wed/Thu as
deep swly flow develops ahead of trofing out over the swrn United
States. This trof will eventually translate ene toward the region
Thu night into Friday. An associated sfc cold front will also
approach during that time, and will bring a very good chc of
showers/sct thunderstorms with it. This system will need to be
monitored for a few strong or even isolated severe storms. Am a
bit concerned with the potential strong wind fields ahead of the
ejecting wrn H50 short wave that will combine with rich
moisture/sfc dew point around 60 as the sfc front moves in. In
addition, 12z ECMWF suggests SB CAPES may be running above 200
J/KG in some locations (modest, but sufficient to support cool
season QLCS in a high shear/low CAPE environment). For now, given
we are talking about 4+ days out, will just introduce chc of
isolated svr storms in the HWO product. Still lots of time to
monitor the svr potential with this system. May also
Drier and much cooler conditions will take over one the front
passes next weekend.
&&
.AVIATION...
Issued at 516 PM CST SUN NOV 1 2015
Fog is possible overnight, mainly KCGI/KPAH, but we'll keep a
close eye further north as well. Otherwise cloud shield slowly
moves south/east...and should ultimately break all terminals
during course of day tmrw.
&&
.PAH Watches/Warnings/Advisories...
IL...Dense Fog Advisory until 9 AM CST Monday for ILZ075>078-080>094.
MO...Dense Fog Advisory until 9 AM CST Monday for MOZ076-086-087-100-
107>112-114.
IN...Dense Fog Advisory until 9 AM CST Monday for INZ081-082-085>088.
KY...Dense Fog Advisory until 9 AM CST Monday for KYZ003>005-007-010-
014>016-018>021.
&&
UPDATE...BP2/RSTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1123 PM CST SUN NOV 1 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-030530- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1123 PM CST SUN NOV 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9AM CST ACROSS SOUTHEAST MISSOURI, SOUTHERN ILLINOIS, SOUTHWEST INDIANA, AND PORTIONS OF WEST KENTUCKY NORTH OF A LINE FROM MAYFIELD TO PRINCETON TO GREENVILLE. VISIBILITIES OF ONE QUARTER MILE OR LESS WILL BE COMMON ACROSS THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. A FEW ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS SHOULD STAY TUNED TO FUTURE FORECAST CONCERNING THE THUNDERSTORM POTENTIAL THURSDAY NIGHT INTO FRIDAY.
The national radar mosaic for the moment the first event began.
19 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606734, 606735, 606736, 606737, 606738, 606739, 606740, 606741, 606742, 606743, 606744, 606745, 606746, 606747, 606748, 606749, 606750, 606751, 606752.